Alert archive / Texas / Storm Surge Watches in 2021
Storm Surge Watch 1014, NWS Brownsville, TX
NWS Brownsville, TX issued this storm surge watch at Sep 12, 2021, 10:11 AM CDT for Kenedy County, Texas. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2021, 10:11 AM CDT (15:11 UTC)
- Expired
- Sep 13, 2021, 9:40 AM CDT
- In force
- 23 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this storm surge watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this storm surge watch went out at Sep 12, 6:38 AM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 12, 6:38 AM CDT, 3 hours 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 638 AM CDT Sun Sep 12 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Tropical moisture increases over Deep South Texas but VFR conditions are still expected to prevail through most of the period. Winds are currently variable but look to turn northeasterly and increase to around 10kts by afternoon hours. Scattered showers and thunderstorms are expected to begin late morning and continue into the evening hours. Some showers may be heavy at times so TEMPO and PROB30 groups have been added for MVFR conditions which may occur in and around convection. Ceilings are expected to lower tonight and into Monday morning due to the increase in low-level tropical moisture so MVFR conditions may occur then as well. && .PREV DISCUSSION... /issued 452 AM CDT Sun Sep 12 2021/ SHORT TERM (Today through Monday): This portion of forecast is highly dependent on the future track and intensity of the area of disturbed weather over the Bay of Campeche. Generally, though, through the period, scattered to numerous showers/thunderstorms are forecast. With robust precipitable water values ranging between 2 and 2.5 inches, locally heavy rainfall is likely and has been included in the official forecast for this time period. The high chance of precipitation and associated significant cloud cover will result in near to below normal temperatures for this time of year. LONG TERM (Monday Night through Saturday): The most uncertain time of this portion of the forecast will be Monday night and Tuesday, as an organized tropical system possibly moves away from the BRO CWFA. However, scattered to numerous convection is still expected, producing locally heavy rainfall. Afterwards, and for the remainder of the entire period, abundant tropical moisture will combine with daytime heating to produce generally scattered showers and thunderstorms. The sustained risk of rainfall and associated increased cloud cover will aid in keeping daytime high and overnight low temperatures around near normal levels. MARINE (Today through Monday): This portion of the forecast is highly dependent on the future track and intensity of the area of disturbed weather over the Bay of Campeche. Generally, though, through the period, building Gulf of Mexico seas are forecast such that Small Craft Advisories may need to be initiated for tonight by a successive shift and extended through the period. Monday Night through Saturday: The most uncertain time of this portion of the forecast will be Monday night and Tuesday, as an organized tropical system possibly moves away from the Lower Texas Coast. However, Small Craft Advisory seas for the Gulf of Mexico waters are forecast. Afterwards, and for the remainder of the entire period, much more favorable marine conditions will rapidly develop and prevail as a weak surface pressure gradient persists over the western Gulf of Mexico. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 75 86 76 / 70 70 70 40 BROWNSVILLE 90 76 87 77 / 70 70 70 40 HARLINGEN 90 74 86 75 / 70 70 70 30 MCALLEN 91 74 88 75 / 60 50 60 30 RIO GRANDE CITY 96 73 93 75 / 40 40 50 20 SOUTH PADRE ISLAND 86 80 85 81 / 70 80 70 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 65-Soria/Aviation
Hazardous weather outlook, Sep 12, 4:14 AM CDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 414 AM CDT Sun Sep 12 2021 TXZ248>257-351-353-131100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 414 AM CDT Sun Sep 12 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Scattered to numerous showers and thunderstorms are forecast. Locally heavy rainfall is likely, and nuisance and flash flooding in low-lying and poorly-draining areas is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches Monday through Wednesday. Scattered to numerous showers and thunderstorms are forecast through the period. Locally heavy rainfall is likely Monday and Tuesday, and nuisance and flash flooding in low-lying and poorly- draining areas is possible. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-131100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 414 AM CDT Sun Sep 12 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory may be needed for the Gulf of Mexico waters tonight between 20 and 60 nautical miles offshore due to building seas. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Small Craft Advisory may be needed for the Gulf of Mexico waters Monday and Tuesday between 0 and 60 nautical miles offshore due to high seas. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:11 AM CDT | Tropical Storm Warning | BRO | Kenedy | 36 hr |
| Sep 12, 10:18 AM CDT | Flash Flood Watch | BRO | Cameron, Kenedy, Willacy | 29 hr |
| Sep 12, 11:18 AM CDT | Rip Current Statement | BRO | Kenedy | 44 hr |
| Sep 12, 11:18 AM CDT | High Surf Advisory | BRO | Kenedy | 44 hr |
Nearby
Storm Surge Watches in Texas, 2021Every storm surge watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.